Parametric pricing of higher order moments in S&P500 options
V. L. Martin,
G. M. Martin and
Guay Lim
Additional contact information
V. L. Martin: Department of Economics, University of Melbourne, Australia, Postal: Department of Economics, University of Melbourne, Australia
G. M. Martin: Department of Econometrics and Business Statistics, Monash University, Australia, Postal: Department of Econometrics and Business Statistics, Monash University, Australia
Authors registered in the RePEc Author Service: Vance Lindsay Martin and
Gael Margaret Martin
Journal of Applied Econometrics, 2005, vol. 20, issue 3, 377-404
Abstract:
A general parametric framework based on the generalized Student t-distribution is developed for pricing S&P500 options. Higher order moments in stock returns as well as time-varying volatility are priced. An important computational advantage of the proposed framework over Monte Carlo-based pricing methods is that options can be priced using one-dimensional quadrature integration. The empirical application is based on S&P500 options traded on select days in April 1995, a total sample of over 100,000 observations. A range of performance criteria are used to evaluate the proposed model, as well as a number of alternative models. The empirical results show that pricing higher order moments and time-varying volatility yields improvements in the pricing of options, as well as correcting the volatility skew associated with the Black-Scholes model. Copyright © 2004 John Wiley & Sons, Ltd.
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (33)
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.762 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2005-v20.3/ Supporting data files and programs (text/html)
Related works:
Working Paper: Parametric Pricing of Higher Order Moments in S&P500 Options (2002) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:20:y:2005:i:3:p:377-404
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.762
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().